Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sunken face
Apr 2, 2006

My son and I have been HIV+ for 10 years. His face is starting to have the sunken look, I heard taking him off the medication will bring the child's face fuller again, is this true? Can I make his face look not so bad.

Response from Dr. Henry

Stopping all HIV meds is not recommended. It has not be shown to reverse facial fat loss and immediately results in rebound of HIV replication and loss of CD4 cells and increased risk for clinical events. Switching HIV meds around to ones that are more fat friendly can be helpful in regions of the world where access to HIV meds is good (ie switch to abacavir or tenofovir from AZT or D4T). KH



Previous
Blood in Semen
Next
Cholesterol deposits in eyes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement